Alert archive / Alabama / Freeze Warnings in 2008

Freeze Warning 6, NWS Mobile, AL

December 21, 2008

NWS Mobile, AL issued this freeze warning at Dec 21, 2008, 2:50 PM CST. It took effect at Dec 21, 2008, 9:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 21, 2008, 2:50 PM CST (20:50 UTC)
In effect from
Dec 21, 2008, 9:00 PM CST
Expired
Dec 22, 2008, 4:24 AM CST
In force
7 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMOB 212050
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
250 PM CST SUN DEC 21 2008

...HARD FREEZE WARNING IN EFFECT TONIGHT FOR INLAND SOUTHEAST
MISSISSIPPI AND MUCH OF SOUTHWEST AND SOUTH CENTRAL ALABAMA...

...FREEZE WARNING IN EFFECT TONIGHT FOR EXTREME SOUTHWEST ALABAMA AND
THE NORTHWEST FLORIDA PANHANDLE...

.A BLAST OF COLD AIR WILL SWEEP INTO THE REGION OVERNIGHT WITH
TEMPERATURES WELL INLAND DROPPING INTO THE LOWER TWENTIES AND
DROPPING INTO THE UPPER TWENTIES NEAR THE COAST. THE DURATION OF COLD
TEMPERATURES WELL INLAND WILL RESULT IN A HARD FREEZE. A FREEZE
WARNING IS IN EFFECT TONIGHT FOR THE NORTHWEST FLORIDA PANHANDLE AND
EXTREME SOUTHWEST ALABAMA AS TEMPERATURES BELOW FREEZING WILL DAMAGE
PLANTS WHICH HAVE RESPONDED TO THE RECENT MILD TEMPERATURES.

ALZ051>062-MSZ067-075-076-078-079-220500-
/O.NEW.KMOB.HZ.W.0006.081222T0500Z-081222T1500Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-WAYNE-PERRY-GREENE-
STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...
WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...
MCLAIN...WIGGINS...LUCEDALE
250 PM CST SUN DEC 21 2008

...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST
MONDAY. 

TEMPERATURES WILL DROP BELOW FREEZING AROUND 10 PM THEN DROP INTO
THE MID TWENTIES NEAR MIDNIGHT AND BOTTOM OUT IN THE LOWER TWENTIES
OVERNIGHT. TEMPERATURES WILL RISE ABOVE FREEZING BY 10 AM TUESDAY
MORNING.

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.  THESE CONDITIONS WILL POSE A DANGER TO
PERSONS AND PETS SUSCEPTIBLE TO COLD TEMPERATURES AND KILL CROPS AND
OTHER SENSITIVE VEGETATION.  EXPOSED PIPES OR OTHER ITEMS SUSCEPTIBLE
TO VERY COLD TEMPERATURES WILL BE AT RISK AS WELL.

$$

ALZ063-064-FLZ001>006-220500-
/O.NEW.KMOB.FZ.W.0006.081222T0300Z-081222T1600Z/
LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-
INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE...
FAIRHOPE...FOLEY...SPANISH FORT...CENTURY...FLOMATON...MOLINO...
PENSACOLA...FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...
ENSLEY...MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...
CRESTVIEW...WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...
SEMINOLE...EGLIN AFB...VALPARAISO
250 PM CST SUN DEC 21 2008

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST
MONDAY. 

TEMPERATURES WILL DROP BELOW FREEZING NEAR MIDNIGHT AND BOTTOM OUT
IN THE MID TO UPPER TWENTIES OVERNIGHT. TEMPERATURES WILL RISE ABOVE
FREEZING BY 10 AM TUESDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL POSE A DANGER TO PERSONS AND
PETS SUSCEPTIBLE TO COLD TEMPERATURES AND KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
2 follow-up statements
000 
WWUS74 KMOB 220425
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1025 PM CST SUN DEC 21 2008

...HARD FREEZE WARNING REMAINS IN EFFECT TONIGHT FOR INLAND SOUTHEAST
MISSISSIPPI AND MUCH OF SOUTHWEST AND SOUTH CENTRAL ALABAMA...

...FREEZE WARNING REMAINS IN EFFECT TONIGHT FOR EXTREME SOUTHWEST
ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE...

.A BLAST OF COLD AIR WILL SWEEP INTO THE REGION OVERNIGHT WITH
TEMPERATURES WELL INLAND DROPPING INTO THE LOWER 20S AND DROPPING INTO
THE UPPER 20S AND LOW 30S CLOSER TO THE COAST. THE DURATION OF COLD
TEMPERATURES WELL INLAND WILL RESULT IN A HARD FREEZE. A FREEZE
WARNING IS IN EFFECT TONIGHT FOR THE NORTHWEST FLORIDA PANHANDLE AND
EXTREME SOUTHWEST ALABAMA AS TEMPERATURES BELOW FREEZING WILL DAMAGE
PLANTS WHICH HAVE RESPONDED TO THE RECENT MILD TEMPERATURES.

ALZ051>062-MSZ067-075-076-078-079-221230-
/O.CON.KMOB.HZ.W.0006.081222T0500Z-081222T1500Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-WAYNE-PERRY-GREENE-
STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...
WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...
MCLAIN...WIGGINS...LUCEDALE
1025 PM CST SUN DEC 21 2008

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST MONDAY...

A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. 

TEMPERATURES WILL DROP INTO THE MID 20S AFTER MIDNIGHT AND BOTTOM OUT
IN THE LOWER 20S OVERNIGHT. TEMPERATURES WILL RISE ABOVE FREEZING BY 9
AM TUESDAY MORNING.

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.  THESE CONDITIONS WILL POSE A DANGER
TO PERSONS AND PETS SUSCEPTIBLE TO COLD TEMPERATURES AND KILL
CROPS AND OTHER SENSITIVE VEGETATION.  EXPOSED PIPES OR OTHER
ITEMS SUSCEPTIBLE TO VERY COLD TEMPERATURES WILL BE AT RISK AS
WELL.

$$

ALZ063-064-FLZ001>006-221230-
/O.CON.KMOB.FZ.W.0006.000000T0000Z-081222T1600Z/
LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-
INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE...
FAIRHOPE...FOLEY...SPANISH FORT...CENTURY...FLOMATON...MOLINO...
PENSACOLA...FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...
ENSLEY...MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...
CRESTVIEW...WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...
SEMINOLE...EGLIN AFB...VALPARAISO
1025 PM CST SUN DEC 21 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST MONDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST MONDAY. 

TEMPERATURES WILL DROP BELOW FREEZING AFTER MIDNIGHT AND BOTTOM OUT IN
THE MID TO UPPER 20S OVERNIGHT. TEMPERATURES WILL RISE ABOVE FREEZING
BY 10 AM TUESDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL POSE A DANGER TO PERSONS
AND PETS SUSCEPTIBLE TO COLD TEMPERATURES AND KILL CROPS AND
OTHER SENSITIVE VEGETATION.

$$
000 
WWUS74 KMOB 221024
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
424 AM CST MON DEC 22 2008

...HARD FREEZE AND FREEZE WARNINGS HAVE BEEN DISCONTINUED...

...A LIGHT FREEZE WILL CONTINUE ACROSS THE REGION THROUGH MID MORNING
AND IS EXPECTED AGAIN TONIGHT...

.TEMPERATURES IN THE MIDDLE TO UPPER 20S OVER THE INLAND AREAS AND
LOWER TO MIDDLE 30S ALONG THE GULF COAST WILL GRADUALLY RISE INTO
THE UPPER 30S AND LOWER 40S THROUGH LATE MORNING. ARCTIC HIGH
PRESSURE CENTERED OVER EASTERN KANSAS EARLY TODAY WILL MOVE ACROSS
THE MID SOUTH REGION TONIGHT. THIS WILL RESULT IN LIGHTER WINDS
TONIGHT...AND THE POTENTIAL THAT TEMPERATURES WILL FALL INTO THE
MIDDLE 20S OVER THE INLAND COUNTIES OF SOUTHEAST MISSISSIPPI AND
SOUTHERN ALABAMA TONIGHT...WITH UPPER 20S TO LOWER 30S POSSIBLE JUST
NORTH OF THE GULF COAST.

ALZ051>062-MSZ067-075-076-078-079-221130-
/O.CAN.KMOB.HZ.W.0006.000000T0000Z-081222T1500Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-WAYNE-PERRY-GREENE-
STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...
WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...
MCLAIN...WIGGINS...LUCEDALE
424 AM CST MON DEC 22 2008

...HARD FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS DISCONTINUED THE HARD
FREEZE WARNING THIS MORNING.

TEMPERATURES IN THE MIDDLE AND UPPER 20S EARLY THIS MORNING WILL
GRADUALLY RISE INTO THE UPPER 30S TO LOWER 40S THROUGH LATE MORNING.
ARCTIC HIGH PRESSURE CENTERED OVER EASTERN KANSAS EARLY TODAY WILL
MOVE ACROSS THE MID SOUTH REGION TONIGHT. THIS WILL RESULT IN LIGHTER
WINDS TONIGHT...AND THE POTENTIAL THAT TEMPERATURES WILL FALL INTO
THE MIDDLE 20S AGAIN TONIGHT. 

PROTECTIVE MEASURES FOR OUTDOOR PLANTS...PETS AND EXTERIOR PIPES
SHOULD BE UNDERTAKEN AGAIN TONIGHT.

$$

ALZ063-064-FLZ001>006-221130-
/O.CAN.KMOB.FZ.W.0006.000000T0000Z-081222T1600Z/
LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-
INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE...
FAIRHOPE...FOLEY...SPANISH FORT...CENTURY...FLOMATON...MOLINO...
PENSACOLA...FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...
ENSLEY...MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...
CRESTVIEW...WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...
SEMINOLE...EGLIN AFB...VALPARAISO
424 AM CST MON DEC 22 2008

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS DISCONTINUED THE FREEZE
WARNING FOR THIS MORNING.

TEMPERATURES IN THE LOWER TO MIDDLE 30S EARLY THIS MORNING WILL
GRADUALLY RISE INTO THE LOWER 40S THROUGH LATE MORNING. ARCTIC HIGH
PRESSURE CENTERED OVER EASTERN KANSAS EARLY TODAY WILL MOVE ACROSS
THE MID SOUTH REGION TONIGHT. THIS WILL RESULT IN LIGHTER WINDS
TONIGHT...AND THE POTENTIAL THAT TEMPERATURES WILL FALL INTO THE
UPPER 20S AND LOWER 30S OVER INLAND AREAS TONIGHT.

PROTECTIVE MEASURES FOR OUTDOOR PLANTS AND PETS SHOULD BE UNDERTAKEN
AGAIN TONIGHT.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Dec 21, 11:45 AM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Dec 21, 11:45 AM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1145 AM CST SUN DEC 21 2008

.UPDATE...WITH THE SURFACE FRONT WELL SOUTH OF THE FA(INCLUDING
MARINE AREAS) AND RAIN CURRENTLY OVER THE MARINE PART OF THE
FA...WILL DO SOME CLEANUP OF THE CURRENT PACKAGE. SPECIFICS LOOK TO
BE GENERALLY ON TRACK.

16

&&

.AVIATION...(18Z PACKAGE) STRONG NORTHERLY FLOW HAS MOVED IN...WITH
IFR CIGS GENERALLY SOUTH OF THE COAST. STRONG NORTHERLY FLOW IS
EXPECTED TO CONTINUE...WITH ISENTROPIC UPGLIDE/COLD SURGE MID/UPPER
LAYER EXPECTED TO LAST INTO THE NIGHT TIME HOUR. STRONG SURFACE
WINDS WILL LAST THROUGH TOMORROW BEFORE SETTLING TOMORROW NIGHT.

16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH FROM 11 AM MONDAY TO 6 PM MONDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...MONROE...WASHINGTON...AND
     WILCOX.

FL...FIRE WEATHER WATCH FROM 9 AM MONDAY TO 7 PM MONDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 AM SUNDAY TO 6 AM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
     FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Dec 21, 6:25 AM CST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
625 AM CST SUN DEC 21 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-221230-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
625 AM CST SUN DEC 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL CONTINUE MOVING EAST OF THE REGION THIS
MORNING...WITH SCATTERED SHOWERS ENDING WITH THE FRONTAL PASSAGE.
NO SEVERE THUNDERSTORMS ARE EXPECTED.  A COLD AIRMASS WILL FILTER IN
FROM THE NORTH THROUGH TONIGHT IN THE WAKE OF THE COLD FRONT.
OVERNIGHT LOW TEMPS WILL FALL INTO THE MIDDLE AND UPPER 20S OVER
INLAND AREAS BY MONDAY MORNING...WITH WIND CHILL EQUIVALENT
TEMPERATURES BETWEEN 17 AND 25 DEGREES.

STRONG NORTHWEST WINDS IN THE WAKE OF THE FRONT WILL CONTINUE OVER
THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA THROUGH
MONDAY.  THE NORTHWEST WINDS FROM 20 TO 25 KNOTS WILL GENERATE SEAS
TO NEAR 9 FEET WELL OFFSHORE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

DRY AIR WILL MOVE INTO THE REGION BEHIND THE COLD FRONT ON MONDAY
WHICH WILL RESULT IN AN INCREASED RISK OF WILDFIRES. A SMALL CRAFT
ADVISORY WILL LIKELY BE NEEDED AGAIN ON TUESDAY AS A STRONG
SOUTHEAST WIND AT 20 TO 25 KNOTS WILL DEVELOP OVER THE NORTHERN GULF
COAST REGION AS HIGH PRESSURE MOVES OFF THE MID ATLANTIC COAST.

NO OTHER FORMS OF HAZARDOUS WEATHER ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER
OPERATIONS IS NOT EXPECTED.

/05

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 2:23 PM CSTRed Flag WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more30 hr
Dec 21, 2:50 PM CSTHard Freeze WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more14 hr

Nearby

Freeze Warnings in Alabama, 2008Freeze Warnings in Florida, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.